Kansas, 2007Hail in Kansas, June 21, 2007
June 21, 2007 · NWS GLD · 1 event in 1 county or zone
Thunderstorms produced hail up to half dollar size during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced hail up to half dollar size during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 21, 2:14 PM CST, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 21, 2:14 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
214 PM MDT THU JUN 21 2007
.DISCUSSION...
16Z WATER VAPOR IMAGERY/RUC ANALYSIS INDICATED H5 RIDGING FIRMLY
OVER THE CWA. SHORT WAVE TROUGH...WHICH SHOWED UP WELL IN TROP
ANALYSIS WAS ROUNDING THE TOP OF THE RIDGE ACROSS WESTERN SOUTH
DAKOTA. A SURFACE TROUGH EXTENDED ACROSS EASTERN COLORADO WITH SFC
LOW BETWEEN KSNY AND KAIA.
TONIGHT...DRYLINE/SFC TROUGH WILL CONTINUE TO MOVE TO THE EAST
ACROSS THE CWA DURING THE AFTERNOON AND SHOULD BE SET UP JUST TO THE
WEST OF THE KS/CO BORDER. VERY DRY AIR...WITH TD DEPRESSIONS ALREADY
IN EXCESS OF 45 DEGREES HAVE BEEN OBSERVED BEHIND THIS TROUGH. TO
THE EAST...MUCH BETTER MOISTURE IS AVAILABLE...BUT IT IS ALSO VERY
CAPPED. TSRA POTENTIAL WILL LIKELY BE CONFINED TO RIGHT AROUND THE
DRYLINE...SIMILAR TO CURRENT FORECAST. HAVE FINE TUNED POPS A BIT
AND UPPED THEM IN THE NORTHERN CWA NEAR THE SFC LOW WHERE CONVERGENCE
IS THE STRONGEST. ALTHOUGH ATMOSPHERE SHOULD BE COME TOO CAPPED
OVERNIGHT TO SUSTAIN SURFACE BASED CONVECTION...SOME ELEVATED
INSTABILITY IS PRESENT THROUGH THE NIGHT. WITH SHORT WAVE TROUGH
GRAZING THE NORTHERN/EASTERN CWA OVERNIGHT WILL KEEP LOW POPS GOING
OVERNIGHT.
TOMORROW/TOMORROW NIGHT...WEAK COLD FRONT WILL BE WORKING ITS WAY
ACROSS THE CWA THROUGH THE LATE MORNING HOURS. H7 TEMPS COOL SEVERAL
DEGREES...AND WITH TDS IN THE LOW 60S EXPECTED CAP SHOULD BE FAIRLY
WEAK. NAM TROP FIELDS ALSO INDICATE ANOTHER WEAK SHORT WAVE TROUGH
MOVING OVER THE AREA BETWEEN 18-00Z. ALTHOUGH PRECIP IS STILL FAIRLY
UNCERTAIN DECIDED TO UP POPS ALONG THE FRONT DURING THE EARLY
AFTERNOON...AND THEN EXPAND POPS WESTWARD ALONG CO/KS BORDER AS FLOW
BECOMES MORE UPSLOPE AND CAP REMAINS WEAK. NAM HAS COOLED TEMPS OFF
SEVERAL DEGREES DURING THIS TIME FRAME SUGGEST MAXES ONLY GETTING TO
THE UPPER 80S/LOW 90S BASED ON MIXED LEVEL TEMPS AND CONVECTIVE
TEMPS. GFS IS A BIT WARMER ALOFT...BUT EVEN THE WARMER SOLUTION
SUGGESTS HIGHS MAY BE A BIT TO WARM BEHIND THE FRONT GIVEN EASTERLY
WINDS AND POTENTIAL CLOUD COVER...SO KNOCKED MAX TEMPS DOWN A FEW
DEGREES.
SATURDAY-SUNDAY...H5 RIDGE WILL BEGIN TO REBUILD OVER THE AREA ON
SATURDAY. INITIALLY...COOLER AIR ALOFT WILL BE IN PLACE ACROSS THE
EASTERN CWA...RESULTING IN A FAIRLY WEAK CAP. HOWEVER MID LEVEL
TEMPS WILL CONTINUE TO WARM THROUGH THE DAY...AND WITH THE COMBINED
EFFECT OF SYNOPTIC SCALE SUBSIDENCE DO NOT ANTICIPATE ANY
PRECIPITATION DEVELOPING. ON SUNDAY...H5 RIDGE AXIS WILL BE FIRMLY
IN PLACE ACROSS THE AREA LEADING TO WARM AND DRY CONDITIONS. TEMPS
WILL CONTINUE TO BE THE PRIMARY FORECAST CONCERN THROUGH THIS PERIOD
AND SUBTLE MODEL DIFFERENCES CONTINUE TO SHED SOME DOUBT ON THE
DEGREE OF WARMING. TRENDED TEMPS DOWN SLIGHTLY ON SATURDAY...BUT
WITH RIDGE AXIS BACK ON TOP OF US BY SUNDAY...MAX TEMPS IN THE
MID/UPPER 90S LOOK REASONABLE.
IN THE EXTENDED...MEDIUM RANGE MODELS IN GENERAL AGREEMENT WITH
OVERALL FLOW PATTERN THROUGH MOST OF THE EXTENDED...BUT BEGIN TO
DIFFER GREATLY WITH THE AMPLITUDE OF THE PATTERN BY THE END OF THE
PERIOD WITH GFS MUCH MORE AMPLIFIED THAN THE ECMWF. 00Z AND 06Z
ENSEMBLES ARE GENERALLY IN BETWEEN THE OPERATIONAL GFS AND ECMWF
SOLUTIONS...AND WILL GO SOMEWHERE IN BETWEEN THESE SOLUTIONS WHICH
MAINTAIN A STRONG H5 RIDGE OVER THE AREA. WITH GFS HOLDING THE FRONT
TO THE NORTH...WOULD EXPECT FAIRLY DECENT MOISTURE RETURN INTO THE
AREA WITH GFS FORECASTING H85 MIXING RATIOS CLIMBING TO AROUND 12
G/KG. WITH THIS MOISTURE IN PLACE...DESPITE H5 RIDGING WOULD NOT BE
SURPRISED TO SEE AN ISOLATED STORM DEVELOP IN THE AFTERNOON THROUGH
MUCH OF THE PERIOD AND INCLUDED THIS IN THE FORECAST. WITH STORM
MOTIONS LESS THAN 10 KTS DONT EXPECT COVERAGE TO BE THAT GREAT. FOR
TEMPS...INCREASED SFC TDS MAKE MAX TEMPS A BIT MORE DIFFICULT.
06/12Z GFS CONVECTIVE T FORECASTS ARE IN THE UPPER 80S/LOW 90S
THROUGH THE PERIOD WHICH MAY LIMIT HOW WARM THINGS GET BEFORE SKIES
CLOUD UP. ENSEMBLES STILL SHOWING A LOT OF SPREADS ON TEMPS ALOFT SO
WILL HOLD TEMPS IN THE 90S...BUT WILL KEEP MAX TEMPS SLIGHTLY UNDER
GUIDANCE.
.AVIATION...WIDELY SCT THUNDERSTORMS WILL DEVELOP ALONG AND BEHIND A
DRYLINE NEAR THE KS/CO BORDER. STORMS SHOULD REMAIN FAIRLY ISOLATED
AND PROBABILITY OF STORMS IMPACTING THE KMCK OR KGLD TAF SITE ARE
LOW. STORMS WILL BE HIGH BASED AND CIGS AND VISBYS WILL REMAIN IN
THE VFR RANGE ALONG TWB ROUTES 263 AND 275. STORMS MAY PRODUCE
STRONG WIND GUSTS IN EXCESS OF 45 KTS WHICH COULD PRODUCE TEMPORARY
IFR CONDTIONS IN BLDU. OTHERWISE...STORMS SHOULD DIMINISH OVERNIGHT
AND VFR CONDTIONS ARE EXPECTED FOR THE REST OF THE PERIOD.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
JRM
Hazardous weather outlook, Jun 21, 10:38 AM CST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1038 AM MDT THU JUN 21 2007
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1038 AM MDT THU JUN 21 2007 /1138 AM CDT THU JUN 21 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG A TROUGH OF LOW
PRESSURE THIS AFTERNOON AND EVENING. AREAS MOST LIKELY TO BE
IMPACTED WILL BE WEST OF A LINE FROM WRAY TO STRATTON. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STRONG WIND GUSTS
WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CHANCES FOR WIDESPREAD HAZARDOUS WEATHER ARE LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT
MWM/BLM
In the hours before
Special weather statement, Jun 21, 5:14 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT THU JUN 21 2007
NEZ079-220000-
DUNDY-
514 PM MDT THU JUN 21 2007
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 508 PM MDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 11
MILES SOUTH OF ENDERS...OR 13 MILES SOUTHWEST OF WAUNETA...AND MOVING
EAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE
EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
LAMMERS
Local storm report, Jun 21, 5:57 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
557 PM MDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 9 NE PARKS 40.13N 101.61W
06/21/2007 E0.88 INCH DUNDY NE TRAINED SPOTTER
&&
KJAMESLocal storm report, Jun 21, 6:04 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 15 W BENKELMAN 40.05N 101.82W
06/21/2007 E1.00 INCH DUNDY NE TRAINED SPOTTER
&&
KJAMESLocal storm report, Jun 21, 6:20 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
620 PM MDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 15 W BENKELMAN 40.05N 101.82W
06/21/2007 E0.75 INCH DUNDY NE TRAINED SPOTTER
&&
KJAMESLocal storm report, Jun 21, 6:21 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
621 PM MDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 15 W BENKELMAN 40.05N 101.82W
06/21/2007 E1.00 INCH DUNDY NE TRAINED SPOTTER
&&
KJAMESLocal storm report, Jun 21, 6:42 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
642 PM MDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 15 W BENKELMAN 40.05N 101.82W
06/21/2007 E0.75 INCH DUNDY NE TRAINED SPOTTER
&&
KJAMESHail, Cheyenne
- When
- June 21, 7:21 PM CST to 7:26 PM CST
- Where
- Cheyenne County, 13 mi NW of St Francis
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.903, -101.973
Quarter to half dollar size hail reported from 7:21 pm to 7:26 pm CDT.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 21, 20071 death · 1 event
- Tornadoes and Hail in Iowa, June 21, 2007$709,000 · EF0 · 66 events
- Tornado and Flash Flooding in Iowa, June 21 to 23, 2007$1.9 million · EF0 · 42 events
- Tornadoes and Hail in Nebraska, June 21, 2007$724,000 · EF1 · 24 events
- Wildfire in Colorado, June 21, 2007$500,000 · 1 event
- Hail and Damaging Winds in Wisconsin, June 21, 2007$213,000 · 1 in hail · 9 events
- Tornado and Hail in New York, June 21, 2007$10,000 · EF1 · 42 events
- Hail and Damaging Winds in Minnesota, June 21, 2007$69,000 · 1 in hail · 9 events
- Hail and Damaging Winds in South Dakota, June 21, 20074.25 in hail · 35 events
- Hail and Damaging Winds in Pennsylvania, June 21, 2007$15,000 · 1.25 in hail · 20 events
- Hail and Damaging Winds in New York, June 21, 2007$27,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Iowa, June 21, 2007$26,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30893.